Hail, Edwards
- When
- August 28, 1:14 PM CST
- Where
- Edwards County, 3 mi S of Offerle
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.833, -99.550
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 27, 2:12 PM CST, 23 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 312 PM CDT SAT AUG 27 2005 .DISCUSSION... DAYS 1-2... 12Z GFS AND NAM BOTH IN GOOD AGREEMENT MOVING A VORT LOBE OVER WRN KS BTWN 00Z-6Z. A SFC BOUNDARY STILL PROGGED IN/NEAR OUR W/NW CWA AND CAPES AOA 3K. W/V LOOP SUPPORTING THIS SCENARIO OF AN APPROACHING UPPER WAVE. BASED ON THIS, PROGGED INSTAB ALONG OUR SFC BOUNDARY LOOKS LIKE PREVIOUS SHIFT HAD THE RIGHT IDEA POPS WISE. WILL HAVE TO WATCH CONVECTION DEVELOP BUT APPEARS BASED ON 7H TEMPS AREA MORE FAVORABLE TO BREAK THE CAP WILL BE TO OUR NW. ALSO GIVEN 7-5H LAPSE RATES AND SHEAR TEND TO AGREE WITH SPC ON SEVERE RISK THIS EVENING SO WILL ADD SEVERE WORDING THROUGH AT LEAST SUNSET. CONVECTION AND BOUNDARY MOVE SOUTHEAST OVERNIGHT WITH THE MAIN QUESTION BEING HOW FAR WILL IT MOVE BY SUNDAY AFTERNOON. AT THIS TIME OPTING TO FOLLOW GFS/NAM SOLUTION AGAIN GIVEN SIMILAR SOLUTIONS WHICH WILL PLACE BETTER LIFT OVER OUR SOUTH BASED ON I305 ISENTROPIC SFC, 5H DEFORMATION ZONE AND 25H WINDS. HAVE THEREFORE TAPERED PCPN OFF ON SUNDAY WITH CLEARING CONDITIONS DEVELOPING AS HTS RISE. AS FOR TEMPS NOT ANTICIPATING MANY (IF ANY) CHANGES AS CURRENT GRIDS STILL LOOK IN THE BALLPARK BASED ON 85H TEMP PROGGS AND MODEL SOUNDINGS. DAYS 3-7... NO MAJOR CHANGES WERE MADE TO THE EXTENDED FCST. A SHORTWAVE TROUGH MOVING ACROSS THE NORTHERN PLAINS WILL PUSH A WEAK COLD FRONT INTO KANSAS BY WEDNESDAY AFTERNOON. THERE IS A SLIGHT CHANCE OF STORMS WITH THIS FRONT PER GOING FCST. THE TROPICAL SYSTEM WILL HAVE LITTLE EFFECT ON SW KS. A WARMUP IS EXPECTED BY LATE WEEK AND INTO THE WEEKEND AS FLAT RIDGING DEVELOPS IN THE SOUTHERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 90 64 89 / 60 20 10 0 GCK 62 88 63 88 / 60 20 10 0 EHA 62 86 62 89 / 60 20 10 0 LBL 64 87 63 87 / 60 20 10 0 HYS 63 90 63 90 / 40 0 0 0 P28 67 92 66 89 / 40 20 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && BURGERT/FINCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 522 AM CDT SUN AUG 28 2005 KSZ030-031-043>046-061>066-074>081-084>090-291000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 522 AM CDT (422 AM MDT) SUN AUG 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DOT THE AREA TODAY AFTER ABOUT THE NOON HOUR. AT PRESENT, NO SEVERE STORMS ARE EXPECTED. ONLY GUSTY WINDS AND SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT ANYWHERE ACROSS SOUTHWEST KANSAS. JOHNSON
The Dodge City radar (KDDC), 38 km away, was scanning. The volume nearest the first event began at 19:14 UTC.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472486, 5472487, 5472488, 5472489, 5472490, 5472491, 5472492.